zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On camel-like traveling wave solutions in cellular neural networks. (English) Zbl 1057.34068
The authors are interested in the existence of traveling wave solutions of cellular neutral networks distributed in the one-dimensional integer lattice $\bbfZ^1$. The dynamics of each given cell depends on itself and its nearest $m$ left neighbor cells with instantaneous feedback. It is described by the functional differential equation of delay-type $$-c\phi'(s)= -\phi(s)+ \sum^n_{j=0} \alpha_j f(\phi(s- j)),\tag1$$ where $f$ (called the output function) is defined by $$f(x)= \textstyle{{1\over 2}}(\vert x+ 1\vert-\vert x-1\vert),\qquad x\in\bbfR.$$ Let $\phi$ be a solution (called a traveling wave solution) of (1). We say that $\phi$ is a solution of $n$-type if it has exactly $n$ critical points with strictly local extreme values. Nonmonotone solutions are called camel-like traveling wave solutions. If $\sum^m_{j=0} \alpha_j> 1$, then the constant functions $\phi_0(s)= 0$ and $\phi_1(s)= \sum^m_{j=0} \alpha_j$, $s\in\bbfR$, are solutions of (1). Assume that $m$ is even, $\alpha_0\ge 1$ and $\sum^m_{j=0} \alpha_j> 1$. In the paper, it is proved for example that (i) if $\alpha_j> 0$ ,$1\le j\le m$, then, for every $c< 0$, there exists a monotone increasing solution $\phi$ of (1) such that $$\lim_{s\to-\infty}\, \phi(s)= 0,\qquad \lim_{s\to\infty}\, \phi(s)= \sum^m_{j=0} \alpha_j;\tag2$$ (ii) if the signs of $\{\alpha_j\}^m_{j=1}$ are alternating with $\vert\alpha_j\vert\ge \vert\alpha_{j+ 1}\vert$ for $1\le j\le m-1$, then there exists $c_*< 0$ with $\vert c_*\vert$ sufficiently large such that (1) possesses for $c< c_*$ a monotone increasing solution satisfying (2) and if, in addition, $\alpha_1> 0$ $(1- \alpha_0\le\alpha_1< 0)$ then there exists $\widetilde c< 0$ such that for $\widetilde c< c< 0$, (1) has a solution of $(m-1)$-type ($m$-type) $\phi$ satisfying (2). Solutions of (1) with $\alpha_j< 0$, $1\le j\le m$, and $\alpha_j\ge \alpha_{j+1}$, $1\le j\le m-1$, or $\alpha_j=(- 1)^j\alpha$, $1\le j\le m$, and $\alpha\ne 0$ are discussed, too. Also more general output functions are considered and some numerical results are given.

MSC:
34K10Boundary value problems for functional-differential equations
37L60Lattice dynamics (infinite-dimensional dissipative systems)
34B45Boundary value problems for ODE on graphs and networks
WorldCat.org
Full Text: DOI
References:
[1] Chow, S. -N.; Mallet-Paret, J.; Shen, W.: Traveling waves in lattice dynamical systems. J. differential equations 149, 248-291 (1998) · Zbl 0911.34050
[2] Chua, L. O.: CNN: A paradigm for complexity. World scientific series on nonlinear science, series A 31 (1998)
[3] Chua, L. O.; Yang, L.: Cellular neural networkstheory. IEEE trans. Circuits systems 35, 1257-1272 (1988) · Zbl 0663.94022
[4] Chua, L. O.; Yang, L.: Cellular neural networksapplications. IEEE trans. Circuits systems 35, 1273-1290 (1988)
[5] Erneux, T.; Nicolis, G.: Propagation waves in discrete bistable reaction-diffusion systems. Physica D 67, 237-244 (1993) · Zbl 0787.92010
[6] Gyori, I.; Ladas, G.: Oscillating theory of delay differential equations with applications. (1991)
[7] Hsu, C. -H.; Lin, S. -S.: Existence and multiplicity of traveling waves in a lattice dynamical system. J. differential equations 164, 431-450 (2000) · Zbl 0954.34029
[8] Hsu, C. -H.; Lin, S. -S.; Shen, W.: Traveling waves in cellular neural networks. Internat. J. Bifur. chaos 9, 1307-1319 (1999) · Zbl 0964.34033
[9] C.-H. Hsu, S.-Y. Yang, Structure of traveling waves in delayed cellular neural networks, preprint, 2002.
[10] Hudson, H.; Zinner, B.: Existence of traveling waves for a generalized discrete Fisher’s equation. Comm. appl. Nonlinear anal. 1, 23-46 (1994) · Zbl 0859.34006
[11] Juang, J.; Lin, S. -S.: Cellular neural networksmosaic pattern and spatial chaos. SIAM J. Appl. math. 60, 891-915 (2000) · Zbl 0947.34038
[12] Keener, J. P.: Propagation and its failure in coupled systems of discrete excitable cells. SIAM J. Appl. math. 47, 556-572 (1987) · Zbl 0649.34019
[13] Mallet-Paret, J.: The global structure of traveling waves in spatial discrete dynamical systems. J. dyn. Differential equations 11, 49-127 (1999) · Zbl 0921.34046
[14] Thiran, P.: Dynamics and self-organization of locally coupled neural networks. (1997) · Zbl 0879.68091
[15] P. Weng, J. Wu, Deformation of traveling waves in delayed cellular neural networks, preprint, 2001.
[16] Wu, J.; Zou, X.: Asymptotical and periodic boundary value problems of mixed fdes and wave solutions of lattice differential equations. J. differential equations 135, 315-357 (1997) · Zbl 0877.34046
[17] Zinner, B.: Existence of traveling wavefront solutions for discrete Nagumo equation. J. differential equations 96, 1-27 (1992) · Zbl 0752.34007